Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 86, NWS Jacksonville, FL

June 17, 2007Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Jun 17, 2007, 4:26 AM EDT for Suwannee County, Florida. It took effect at Jun 17, 2007, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 4:26 AM EDT (08:26 UTC)
In effect from
Jun 17, 2007, 1:00 PM EDT
Expired
Jun 17, 2007, 7:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

County Suwannee County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 447 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
447 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1636 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 170826
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 AM EDT SUN JUN 17 2007

FLZ023-030-170930-
/O.CAN.KJAX.FW.A.0091.070617T1800Z-070617T2300Z/
BAKER-UNION-
426 AM EDT SUN JUN 17 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FIRE WEATHER WATCH. 

RH VALUES ARE EXPECTED TO DROP TO AROUND 35 PERCENT THIS AFTERNOON.
DURATIONS BELOW 35 PERCENT ARE EXPECTED TO BE LESS THAN 4 HOURS.

$$

FLZ020>022-172345-
/O.UPG.KJAX.FW.A.0091.070617T1800Z-070617T2300Z/
/O.NEW.KJAX.FW.W.0086.070617T1700Z-070617T2300Z/
/O.NEW.KJAX.FW.A.0092.070618T1800Z-070618T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-
426 AM EDT SUN JUN 17 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON. 

WARMER AFTERNOON TEMPERATURES IN COMBINATION WITH DRIER AIR OVER
THE REGION WILL PRODUCE DURATIONS OF AROUND 4 HOURS OF CRITICALLY
LOW RH VALUES OVER INLAND NORTHEAST FLORIDA. MINIMUM RH VALUES
WILL DROP TO NEAR 30 PERCENT. 

ON MONDAY...RH VALUES WILL AGAIN DROP TO AROUND 30 PERCENT WITH 
DURATIONS BELOW 35 PERCENT UP TO 4 HOURS. 

A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE
HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

ARS
2 follow-up statements
000 
WWUS82 KJAX 171824
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
224 PM EDT SUN JUN 17 2007

FLZ020>022-180730-
/O.CON.KJAX.FW.W.0086.000000T0000Z-070617T2300Z/
/O.CON.KJAX.FW.A.0092.070618T1800Z-070618T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-
224 PM EDT SUN JUN 17 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH REMAINS IN EFFECT
MONDAY AFTERNOON FOR LOW RELATIVE HUMIDITIES.

WARMER AFTERNOON TEMPERATURES IN COMBINATION WITH DRIER AIR OVER
THE REGION WILL PRODUCE DURATIONS OF AROUND 4 HOURS OF CRITICALLY
LOW RH VALUES OVER INLAND NORTHEAST FLORIDA. MINIMUM RH VALUES
WILL DROP TO NEAR 30 PERCENT.

ON MONDAY...RH VALUES WILL AGAIN DROP TO AROUND 30 TO 35 PERCENT
WITH DURATIONS BELOW 35 PERCENT UP TO 4 HOURS.

A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE
CONSECUTIVE HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$


HURLBUT
000 
WWUS82 KJAX 172310
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
710 PM EDT SUN JUN 17 2007

FLZ020>022-181130-
/O.EXP.KJAX.FW.W.0086.000000T0000Z-070617T2300Z/
/O.CON.KJAX.FW.A.0092.070618T1800Z-070618T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-
710 PM EDT SUN JUN 17 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON DUE TO LONG
DURATIONS OF LOW RH...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT MONDAY AFTERNOON. 

ON MONDAY RH VALUES WILL AGAIN DROP TO NEAR 30 PERCENT WITH
DURATIONS BELOW 35 PERCENT AROUND 4 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THE COMBINATION OF LOW RELATIVE HUMIDITY AND
WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL.

$$

MZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 17, 3:05 AM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 17, 3:05 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 AM EDT SUN JUN 17 2007

...WARM AND PREDOMINATELY DRY FATHERS DAY IN STORE...

.SHORT TERM...MSAS ANALYSIS SHOWS HIGH PRESSURE WHICH WAS
PREVIOUSLY OVER THE CAROLINAS HAS SETTLED SOUTHWARD AND NOW
RESIDES OVER SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. THE PASSAGE
OF THE SEABREEZE EARLIER IN THE EVENING HAS ALLOWED DEW POINTS TO
SETTLE AROUND 70 DEGREES FOR THE EASTERN TIER AND WITH LIGHT WIND
FLOW...SOME PATCHY FOG WILL BE POSSIBLE ACROSS THESE AREAS AS WE
APPROACH SUNRISE. OTHERWISE...WE CONTINUE TO SEE A SEMI-PERMANENT
TROUGH OVER SOUTH FLORIDA AND MOST OF THE LOWER TO MID 70S DEWPOINTS
RESIDE THERE WITH DRIER CONDITIONS OVER OUR AREA. AT THE UPPER
LEVELS...UPPER LOW HAS SHIFTED OFFSHORE WHILE UPPER HIGH OVER TEXAS
COMBINES TO PRODUCE A NORTHWEST FLOW OVER THE SOUTHEAST. ON THE
EASTERN SIDE OF THIS DIRTY RIDGE...WE ARE SEEING SOME UPPER CLOUDS
SPILL OVER AND WILL CONTINUE THROUGH MID-MORNING.

FOR TODAY...THERE WILL CONTINUE TO BE A SHARP MOISTURE GRADIENT
ACROSS THE PENINSULA WITH OUR AREA IN THE DRY SECTOR. OTHER THAN A
FEW POP UP SHOWERS ALONG THE SEABREEZE CONVERGENCE AXIS OVER
MARION COUNTY...OTHER SITES HAVE POPS BELOW 20%. MODEL GUIDANCE
INDICATES SOME POTENTIAL FOR ISOLATED ACTIVITY LATE OVER THE
EXTREME NORTHWEST ZONES BUT WITH DEWPOINTS MIXING INTO THE UPPER
50S...FEEL NO POPS ARE WARRANTED. TEMPERATURES LOOK TO BE A FEW
DEGREES HIGHER THAN YESTERDAY AND WILL SEE AROUND 90 ALONG THE
COAST AND MID 90S INLAND.

MODELS DIVERGE A BIT FOR MON WITH THE NAM12 SHOWING A MUCH QUICKER
MOISTURE RETURN OFF THE GULF FOR THE WESTERN ZONES COMPARED TO THE
GFS. WILL GO WITH PERSISTENCE FOR NOW AND INDICATE ONLY SLIGHT
CHANCE POPS FOR AREAS ALONG THE INTERSTATE 75 CORRIDOR. ANOTHER
DEGREE OR TWO CLIMB IN TEMPS IN STORE WITH BUILDING UPPER RIDGE
AND WILL LIKELY SEE TEMPS IN THE UPPER 90S FOR A FEW INLAND
LOCATIONS.

FOR TUES...NAM12 CONTINUES TO BE MORE ROBUST WITH THE MOISTURE
INCREASE...BUT BOTH MODELS INDICATE ENOUGH OF A RECOVERY TO
WARRANT CHANCE POPS AREA WIDE WITH INTERSTATE 75 COMMUNITIES
FAVORED FOR HIGHEST POPS. ALSO OF NOTE IS A POTENT SHORTWAVE THAT
MOVES ACROSS THE REGION AT MAX HEATING. 500 TEMPS DROP TO -9C TO
-10C OVER THE NORTHERN ZONES AND IT COULD BE A REPEAT OF LAST
TUESDAYS SEVERE WEATHER EPISODE.

.LONG TERM...IF LATEST TWO RUNS OF THE GFS VERIFY...COULD BE A
RATHER WET EXTENDED PERIOD IN STORE. PWATS REMAIN BETWEEN 1.80 AND
2 INCHES OVER A WIDE EXPANSE THROUGH THE PERIOD AS UPPER LOW AND
ASSOCIATED TROUGH AXIS STALLS OVER THE AREA. THIS IS IN CONTRAST
TO THE ENSEMBLE WHICH ROTATES THIS ACTIVITY SOUTH OF THE AREA. FOR
NOW...WILL JUST GO WITH CHANCE POPS FOR THE ENTIRE EXTENDED PERIOD
WITH POSSIBLE REFINEMENT NEEDED WITH LATER FORECASTS.

&&

.AVIATION...POSSIBLE MVFR VIS FOR TAF SITES EXCEPT SSI LATER THIS
MORNING. OTHERWISE...VFR CONDITIONS EXPECTED WITH SCT CU TODAY.

&&

.MARINE...A SOUTH TO SOUTHEAST FLOW WILL DOMINATE THE WATERS DURING
THE PERIOD WITH SPEEDS AOB 15 KT. MAX SEAS AROUND 4 FT 20-60 NM LEG
WITH AVERAGE SEAS ABOUT 2-3 FT. LONG PERIOD SWELL STILL NOTED IN THE
BUOY OBS AT 16/17 SECONDS AROUND 2 FT...A BIT LOWER THAN YESTERDAY.
NOTE: ST AUGUSTINE BUOY 41012 DATA UNAVAILABLE SINCE JUN 12TH DUE TO
COMMS FAILURE.

&&

.FIRE WEATHER...HAVE UPGRADED PORTION OF PREVIOUS WATCH TO A RED
FLAG WARNING. MIN RH VALUES MAY NEAR ABOUT 30% BASED ON LATEST GRIDS
IN THE WARNING AREA. SIMILAR DURATIONS AND MIN RH VALUES ANTICIPATED
FOR MONDAY IN SAME AREA DUE TO VERY WARM CONDS AND DRY AIRMASS SO
HAVE HOISTED A FIRE WX WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  94  69  95  71 /  10  10  20  20
SSI  85  74  87  75 /  10   0  10  10
JAX  90  69  92  71 /  10   0  10  10
SGJ  86  72  87  72 /   0   0  10  10
GNV  93  68  94  70 /  10   0  20  20
OCF  92  68  94  72 /  20  10  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR COLUMBIA-HAMILTON-SUWANNEE.

     FIRE WEATHER WATCH MONDAY AFTERNOON FOR COLUMBIA-HAMILTON-
     SUWANNEE.

GA...NONE.
AM...NONE.
&&

DEESE/SHASHY
Hazardous weather outlook, Jun 16, 8:30 PM EDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
830 PM EDT SAT JUN 16 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
830 PM EDT SAT JUN 16 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REST OF TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON SUNDAY AS ONSHORE
FLOW CONTINUES.

FIRE DANGER WILL BE HIGH ON SUNDAY AS DRY AIR IN THE LOW LEVELS WILL
COMBINE WITH HOT AFTERNOON TEMPERATURES TO PRODUCE RED FLAG
CONDITIONS ACROSS THE INLAND PORTIONS OF THE FORECAST AREA.

SCATTERED AFTERNOON AND EVENING THUNDERSTORM ACTIVITY IS EXPECTED
NEXT WEEK. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH BY
TUESDAY AND WEDNESDAY...BRINGING AN INCREASED CHANCE OF
THUNDERSTORMS. OTHERWISE...NO SEVERE WEATHER IS ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE/HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 4:26 AM EDTFire Weather WatchJAXSuwannee23 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.